MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 2.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP PS INSERT SZ 2.5 9MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Synovitis (2094); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 5026506 02-022-45-2515 - truliant tib fit tray cem sz 2.5f / 1.5t.5886648 200-07-29 - advanced patella 29m 3 peg implant.6220127 02-020-11-0325 - truliant ps cem fem ps cem right sz 2.5.Information not provided in this report was not available at time of submission.
 
Event or Problem Description
It was reported from legal that on (b)(6) 2019, that the patient underwent a total right knee replacement and was implanted with a truliant device.In (b)(6) 2021, the patient was descending a set of stairs when her knees gave out.She fell down the stairs and fractured her right ankle.This injury resulted in significant pain and required extensive rehabilitation.Several months later, the patient suffered another fall due to weakness in her knees.This fall resulted in a left foot fracture.On (b)(6) 2023, the patient reported that the pain, weakness, and popping in her knees had become increasingly worse over the past year.The patient¿s physician stated that ¿a revision of the implant is indicated to relieve the patient¿s pain.¿ the patient underwent a right knee replacement revision surgery on (b)(6) 2023.Following the revision surgery, the patient was diagnosed with ¿failed right total knee arthroplasty secondary to polyethylene wear secondary to a recalled polyethylene and femoral loosening.¿ the surgeon noted ¿some synovitis with particulate debris consistent with polyethylene wear or cement disease.¿ there is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Recall number: z-0023-2022 1038671-2025-00016 this follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2025-00016.D10: concomitants: (b)(6) 02-022-45-2515 - truliant tib fit tray cem sz 2.5f / 1.5t.(b)(6) 200-07-29 - advanced patella 29m 3 peg implant.(b)(6) 02-020-11-0325 - truliant ps cem fem ps cem right sz 2.5.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Failure of the cement used to secure the femoral component to the femoral bone, or the traumatic falls, may have lead to loosening at the cement-implant interface; however, this cannot be confirmed.Potential contributions of user-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 2.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainseville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16590352
Report Number1038671-2023-00485
Device Sequence Number5088782
Product Code JWH
UDI-Device Identifier10885862304162
UDI-Public10885862304162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 2.5 9MM
Device Catalogue Number02-022-35-2509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexFemale